Format

Send to

Choose Destination
See comment in PubMed Commons below
Nephron. 1989;52(1):79-80.

Hypercalcaemia as a manifestation of malignant urothelial change in analgesic nephropathy.

Author information

  • 1Department of Renal Medicine and Urology, Royal Infirmary, Cardiff, UK.

Abstract

We report two cases of patients with analgesic nephropathy presenting with the symptoms of hypercalcaemia, and who were found to have transitional cell carcinomas of the renal pelvis. On removal of the tumours, calcium levels fell to normal, indicating that a humoral factor produced by the tumour caused the hypercalcaemia. We suggest that hypercalcaemia in a patient with analgesic nephropathy may indicate a malignant change, and that serum calcium should be assessed when such patients are reviewed.

PMID:
2710270
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk